Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

139 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes nosebleeds while on Atorvastatin and Tamsulosin?

Answered by
Dr.
Dr. Ilir Sharka

Cardiologist

Practicing since :2001

Answered : 5916 Questions

default
Posted on Mon, 3 Apr 2017 in Hypertension and Heart Disease
Question: I am a 63 year old male, non-smoker, 5' 7", 167 lbs with a family history of heart disease (Father died @ 50 years, brother @ 65). I had an a-fib around 7 years ago. I take Atorvastatin & Tamsulosin daily. Lately I have had a reoccurrence of bleeding hemorrhoids when using the toilet which has been happening for nearly a week. I have been taking a stool softener and have been prescribed a steroid cream for the area.
About an hour ago, while packing for a trip, I experienced a sudden weakness overtake me. Both my arms began to feel strangely weak and I felt a bit unsteady. I rushed to take a baby aspirin and rest for a while.
My original a-fib was believed to have brought on by similar circumstances - I was somewhat anemic from bleeding hemorrhoids, was fighting a cold and had just circled the bases following hitting a home run during a softball game.
My cardiologist, who I saw about 2 months ago, has insisted that I take aspirin but I have held off because I have recently been having nosebleeds and, most definitely due to the recent onset of bleeding while using the toilet.
After taking the baby aspirin and taking it easy I feel better but I am concerned as to whether the sudden weakness was a cardiac event. Any thoughts?
doctor
Answered by Dr. Ilir Sharka 49 minutes later
Brief Answer:
I would recommend as follows:

Detailed Answer:
Hello!

Welcome and thank you for asking on HCM!

I carefully passed through your question and would explain that your symptoms could be related to different causes:

- low blood pressure
- cardiac arrhythmia
- low brain perfusion or TIA (although the fact that both your arms were weak is not typical of transitory ischemic accidents or TIA).

Anyway, I would explain that baby aspirin is not the best drug to prevent possible cardio-embolic events from atrial fibrillation. In these cases an anticoagulant (warfarin or new oral anticoagulants) may be needed.

I recommend going to the ER for a physical exam and some tests:

- a resting ECG
- a brain CT scan
- some blood lab tests ( complete blood count, blood electrolytes, kidney and liver function tests, fasting glucose, coagulation tests).

Further tests ( a cardiac ultrasound and a brain MRI) may be needed.

I would also recommend discussing with your doctor on the above issues. Treating your hemorrhoids is necessary to prevent further bleeding. You should consult with the surgeon for a physical exam.

Hope you will find this answer helpful!

Kind regards,

Dr. Iliri
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,   ,   ,   ,  
Lab Tests
Medical Topics

Recent questions on  Stool softener

doctor1 MD

Hi, yesterday I found green pus at my anus and 2 cavities. Also there was a 3rd bump that looked like a boil that was not broken and still had pus in it. I have been on steroids twice with a 2 day break in between. The first time was for...

doctor1 MD

I have occasional narrow stools with sweating, itchy anus and occasional bright red blood on the toilet tissue also some stingy after bowel movement.

doctor1 MD

I have a history of hemorrhoids and rectal fissure,all is a well now but I had developed an irritation, redness ,and like a burning sensation ,today is aggravated after bending,And going on the floor for cleaning.i started to use...

doctor1 MD

hello. i have to take a stull softer everyday and if i do not i get very hard poop and will not poop for five to six days until i do. and when i do go it takes along time and very big and hard to get out. its long as 14 to 16 inchs and hard as a rock. but if i do take stull softer everyday i go every two days and its not to hard or that big..so what is wrong with me the only thing i know i can do is take the stull softer everyday and be sure not to miss a day. if i miss one day..it takes a week to get right again. so whats wrong with me.. thank you

doctor1 MD

I just had surgery to remove stones from both of my kidneys and also had stents placed in both of them. I am urinating but I feel like I am not going as much as I should. My abdomen is also extremely distended. I have been taking stool softeners 3x daily. Is this normal and is there anything I can do to relieve the swelling?

doctor1 MD

Hi my grandson is 19 years old and has suffered with constipation for a number of years, he is taking a stool softener which has helped a lot. However he didn't take it for 2 days last weekend, and when he came home all the blood vessels on his face had burst from trying to have a bowel movement while he was away. He also had some blood tests done over the past month or so, and his doctor said he has a low white cell count, but she doesn't know if it's connected to the bowel problem. He is just getting over a bout of flu and seems to be sleeping a lot over the past few weeks ie. sometimes all day at weekends and all night too. What do you think it could be?

doctor1 MD

I am 15 weeks pregnant and have not pooped at all in 5 days. I eat a ton of fiber , prunes, raisins, and fruit. I drink a lot of water all day as well. I am also taking dolcolax stool softener every morning with a glass of water. And I don t eat processed food. I just don t know what to do to help move things along. What can I do.